Connecticut, 2018

Damaging Winds in Connecticut, September 6, 2018

September 6, 2018 · NWS BOX · 2 events in 2 counties and zones

A cold front moved into very warm humid air over Connecticut on September 6th. This brought showers and strong thunderstorms to the region during the afternoon and evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$9,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A cold front moved into very warm humid air over Connecticut on September 6th. This brought showers and strong thunderstorms to the region during the afternoon and evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Sep 6, 2:42 PM EST, 38 minutes earlier.

Area forecast discussion, Sep 6, 2:42 PM EST, 38 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
342 PM EDT Thu Sep 6 2018

.SYNOPSIS...
Sunshine and hot humid weather this afternoon with heat index
values around 100 degrees. A cold front will move across the
region this afternoon and evening, bringing showers and a few
strong thunderstorms. Seasonable temperatures and lower humidity
arrive on Friday behind the slowly departing front, then a
touch of fall this weekend with below normal temperatures. A
warm front will bring an increasing risk for showers Monday into
Monday night, followed by warmer and more humid conditions
Tuesday and Wednesday with the continued risk of showers and
thunderstorms.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
230 pm update...

Stratus/low clouds south coast...

Low clouds have essentially burned off with just a few bands
just offshore, playing tag with Nantucket and Marthas Vineyard.
Otherwise turned out to be a nice beach day with temps 80-85
with 90+ eastern MA beaches from Plymouth county northward to
the MA/NH border. Water temps remain warmer than normal with
readings in the low to mid 70s (76F Nantucket sound!)

Excessive Heat & Humidity...

Temps of 90-95 observed at 2 pm courtesy of downsloping west
winds across much of the area. Dew pts in the low to mid 70s (78
at EWB!) yielding heat indices up to 108 at Norwood (95/76)!
Oppressive heat and humidity for early Sep.

Severe weather potential...

Not much change from previous forecast. Broken line/line
fragments of convection across southern VT/NH and into western
MA and eastern NY. Instability is off the charts with MLcape up
to 3000j/kg over CT! Although there are limiting factors for
widespread severe weather is 1) deep layer shear lags behind the
convection and instability, 2) poor mid level lapse rates and
3) prefrontal west winds limiting convergence. Thus only
expecting a few storms approaching severe limits. Given these
limiting factors convection is strongest across the higher
terrain now. Over the next few hours highest prob for strong
storms may be across CT where winds remain SW providing better
convergence and inflow. Also with PWATs approaching 2 inches and
surface dew pts in the low to mid 70s, torrential downpours may
result in isolated flood threat.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
The cold front moves off the coast early tonight, with surface
winds over our area turning from the northwest and north. At
this point the front becomes near parallel with the westerly
upper flow and may therefore become challenged at moving farther
away. This would keep scattered showers/storms nearby during
the night, especially in areas south of the Mass Pike. But with
the changing airmass, the risk of strong/severe storms should
diminish. Expect showers to move offshore Friday morning.

High pressure moving in from Canada will bring clearing and
cooler north to northeast winds for Friday. Temperatures will
also be much cooler as 850 mb temps fall roughly 5-6C from
today.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Highlights...

* Much cooler this weekend with a touch of fall
* Risk for showers increases Mon into Mon night
* Warmer and more humid Tue/Wed with continued risk of showers/t-
  storms

Overview and model preferences...
Through the weekend, the pattern across the northeast will
feature an open and rather zonal trof. However, given the mean
jet is progged to shift to the S of New England, this will allow
cooler air (highly moderated from its Baffin Island source) to
spill across the region, giving a taste of fall conditions after
a record warm August. With this mean trof in place, a S stream
trof (the remnants of Gordon) will become caught in the flow,
with its anomalous PWAT plume and advect toward New England
early next week, with the potential for widespread rain.
Following this, the focus then turns toward the path of
Florence. At this time, there is significant spread in the track
guidance as the mean jet across the CONUS once again shifts
into Canada E of the Continental Divide. Note that there is time
to monitor trends, as it's closest pass given current setup
would not be until late next week. There is enough agreement
into the weekend to continue with a consensus blend of guidance.
Beyond this will favor the slower transition for the warm front
lifting N early next week per previous forecasts. A consensus
blend will again be used given the uncertainty for the remainder
of the week.

Temperatures...
Seems kind of amazing, but with H85 temps dropping between +7C
and +9C over the weekend, but we are looking at a stretch of
below normal temperatures through the weekend. The post frontal
CAA lags a bit, so Sat will likely be the milder of the two days
with highs topping out in the low-mid 70s. However by Sun, many
locations are into the 60s to low 70s. Mins cool as well, with
temps in the 40s to low 50s. With an anticipated warm frontal
passage sometime Mon, increasing temps are likely but should
remain below normal until Tue, at which point H85 temps are
progged to reach near +16C once again. Highs by Tue/Wed are once
again shifting into the 80s. Humid conditions arrive along with
this warming with dwpts in the upper 60s and 70s. Uncertainty
continues late week, but with mean height anomalies building a
ridge ahead of Florence, this favors generally warmer than
normal conditions.

Precipitation...
Front remains far enough S through the weekend, that precip
should remain largely offshore with mainly dry conditions
through Sun. Lifting N as a warm front late Mon into Tue, expect
widespread rainfall as the moisture plume from the remnants of
Gordon (+2.00in PWATS) moves across New England. Conditionally
unstable profiles suggest some convective elements with locally
heavy downpours possible. Pattern favors slower timing, with
precip shield not arriving until late Mon and Mon night,
lingering into Tue. Wed and beyond the attention does focus on
the track of Florence. However, may need to monitor for a PRE as
a cold front continues to wash out across the spine of the
Appalachians into New England with a mean jet just to the NW.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Friday Night/...

18z update...

Thru 00z...

Scattered T-storms impact the region 18z-22z from NW to SE, but
will linger along the south coast 22z-01z. A few storms may
contain strong winds and torrential rainfall but isolated in
areal coverage. MVFR conditions in T-storms otherwise VFR. WSW
10-15G20kt ahead of the front.

After 00z...

VFR, with brief MVFR in lingering showers/tstms. Winds turn out
of the northwest and north.

Friday...

VFR. A few light showers/sprinkles from cigs BKN100 mainly
across CT-RI into southeast MA. Clearing skies northern MA
slowly advancing southward. NE winds 10-15kt.

Friday night...

Any spotty light rain/sprinkles along the south coast moves
offshore with VFR cigs giving way to SKC from north to south.
Light N-NE

KBOS Terminal...High confidence in TAF. Showers/tstms 20z-22z.
Very low probability for one or two storms to contain gusty
winds and brief torrential rainfall.

KBDL Terminal...High confidence in TAF. Showers/tstms 19z-22z.
Low probability for one or two storms to contain strong winds
and brief torrential rainfall.

Outlook /Saturday through Tuesday/...

Saturday through Sunday: VFR. Breezy.

SMonday: Mainly VFR, with areas MVFR possible. Breezy. Chance
SHRA.

Monday Night: Mainly MVFR, with areas IFR possible. Breezy.
SHRA likely, slight chance TSRA, patchy BR.

Tuesday: Mainly MVFR, with local IFR possible. Breezy. Chance
SHRA, slight chance TSRA.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Friday Night/... High confidence.

1045 am update...

Increased forecast winds today from the W-SW 15-20 kts, few
gusts near 25 kt possible closer to shore. Low clouds along the
south coast of MA/RI will continue to slowly erode. Otherwise
scattered showers and tstms expected 2-8pm today. Earlier
discussion below.

===================================================================

Today...

Winds and seas will remain below 25 knots and 5 feet today.

A cold front will move across the waters late this afternoon
and early tonight, bringing showers/scattered thunderstorms.
Strong wind gusts are possible with any thunderstorms. Patchy
fog may impact the southern waters at times tonight and early
Friday.

Tonight and Friday...

The cold front will slowly move offshore. Lingering
showers/thunderstorms during the night and early Friday,
especially on the southern waters. Winds will be less than 25
knots, but seas will locally approach 5 feet.

Outlook /Saturday through Tuesday/...

Saturday: Winds less than 25 kt. Seas up to 5 ft.

Saturday Night: Winds less than 25 kt. Local rough seas.

Sunday through Sunday Night: Winds less than 25 kt. Areas of
rough seas.

Monday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Rough seas up to 9 ft.

Monday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Rough seas up to 9 ft. Slight chance of rain
showers, slight chance of thunderstorms.

Tuesday: Winds less than 25 kt. Rough seas up to 10 ft. Slight
chance of rain showers, slight chance of thunderstorms.

&&

.CLIMATE...
There is potential for a couple of high temperature records
today. Here are the high temperature records for Thursday Sept
6.

BOS 94 in 1983
ORH 90 in 1901
BDL 96 in 1983
PVD 95 in 1983

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 7 PM EDT this evening for CTZ002>004.
MA...Heat Advisory until 7 PM EDT this evening for MAZ003>007-
     010>021-026.
RI...Heat Advisory until 7 PM EDT this evening for RIZ001>007.
MARINE...Small Craft Advisory from 1 AM to 6 AM EDT Friday for ANZ250-
     251-254.

&&

SYNOPSIS...Nocera/Doody/BW
NEAR TERM...Nocera/BW
SHORT TERM...Nocera/BW
LONG TERM...Doody
AVIATION...Nocera/Doody/BW
MARINE...Nocera/Doody/BW
CLIMATE...staff
Hazardous weather outlook, Sep 6, 2:44 PM EST, 36 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
344 PM EDT Thu Sep 6 2018

CTZ002>004-MAZ003>007-010>021-026-RIZ001>007-071945-
Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA-
Northern Worcester MA-Central Middlesex MA-Western Essex MA-
Eastern Essex MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-
344 PM EDT Thu Sep 6 2018

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts, northern Rhode
Island and southern Rhode Island.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

A few strong to severe thunderstorms are possible this evening. The
greatest risk for the strong storms will be along and south of the
Massachusetts Turnpike. Damaging wind gusts and heavy rainfall are
the primary threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ002-008-009-022>024-RIZ008-071945-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Barnstable MA-Dukes MA-Nantucket MA-Block Island RI-
344 PM EDT Thu Sep 6 2018

This Hazardous Weather Outlook is for southeastern Massachusetts,
western Massachusetts and southern Rhode Island.

.DAY ONE...This afternoon and tonight.

A few strong to severe thunderstorms are possible this evening. The
greatest risk for the strong storms will be along and south of the
Massachusetts Turnpike. Damaging wind gusts and heavy rainfall are
the primary threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-071945-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
344 PM EDT Thu Sep 6 2018

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A few strong to severe thunderstorms are possible this evening.
Strong wind gusts and heavy rainfall are possible in any
thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Sep 6, 2:16 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
316 PM EDT THU SEP 6 2018

MAZ003-004-010-061945-
Northern Worcester MA-Eastern Franklin MA-Eastern Hampshire MA-
316 PM EDT THU SEP 6 2018

...STRONG THUNDERSTORMS DEVELOPING...

At 316 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hardwick, or 13 miles east of Amherst, moving east at 25 mph.

Pea size hail and winds in excess of 30 mph will accompany this
storm.

Locations impacted include...
Holden, Belchertown, Spencer, Leicester, Ware, Rutland, Westminster,
Barre, Paxton, North Brookfield, Hubbardston, West Brookfield,
Princeton, Brookfield, Hardwick, East Brookfield, Oakham,
Phillipston, Pelham and Petersham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4249 7184 4219 7197 4219 7199 4233 7244
      4251 7223
TIME...MOT...LOC 1916Z 282DEG 20KT 4239 7225

LEC
Special weather statement, Sep 6, 2:42 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
342 PM EDT THU SEP 6 2018

MAZ004-005-010-012-026-062015-
Northwest Middlesex County MA-Southern Worcester MA-
Central Middlesex County MA-Northern Worcester MA-
Eastern Hampshire MA-
342 PM EDT THU SEP 6 2018

...LINE OF STRONG THUNDERSTORMS...

At 342 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Shirley to near North Brookfield. Movement
was east at 35 mph.

Pea size hail and winds in excess of 30 mph will accompany these
storms.

Locations impacted include...
Worcester, Framingham, Leominster, Fitchburg, Billerica, Marlborough,
Shrewsbury, Chelmsford, Lexington, Burlington, Wilmington, Westford,
Acton, Hudson, Westborough, Grafton, Concord, Sudbury, Holden and
Auburn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4254 7116 4248 7124 4249 7125 4244 7129
      4210 7175 4228 7224 4262 7171
TIME...MOT...LOC 1942Z 279DEG 30KT 4254 7166 4224 7209

LEC
Special weather statement, Sep 6, 2:45 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
345 PM EDT THU SEP 6 2018

CTZ002-003-MAZ011-062030-
Hartford CT-Tolland CT-Eastern Hampden MA-
345 PM EDT THU SEP 6 2018

...LINE OF STRONG THUNDERSTORMS...

At 344 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near West Springfield to near Longmeadow,
Enfield, and Suffield. Movement was east at 30 mph.

Winds in excess of 40 mph and brief downpours will accompany these
storms.

Locations impacted include...
Springfield, Enfield, Agawam, Ludlow, Longmeadow, Suffield, East
Longmeadow, Wilbraham, Palmer, Stafford, Somers, Monson, East Granby,
Hampden, Warren, Brimfield and Wales.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4204 7263 4216 7252 4221 7226 4218 7226
      4215 7220 4215 7218 4213 7217 4207 7221
      4198 7234 4195 7275
TIME...MOT...LOC 1944Z 255DEG 27KT 4214 7262 4207 7260 4202 7261 4197
7268

JWD
Local storm report, Sep 6, 3:02 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
402 PM EDT THU SEP 06 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     GRANVILLE               42.07N  72.87W
09/06/2018                   HAMPDEN            MA   AMATEUR RADIO

            3 TREES DOWN BLOCKING NORTH LANE

0335 PM     TSTM WND DMG     LONGMEADOW              42.05N  72.57W
09/06/2018                   HAMPDEN            MA   AMATEUR RADIO

            TREE AND WIRES DOWN BETWEEN WILLIAMS AND LAUREL ROAD

0335 PM     TSTM WND DMG     EAST LONGMEADOW         42.07N  72.52W
09/06/2018                   HAMPDEN            MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON ALPINE ROAD

&&

EVENT NUMBER BOX1804499
EVENT NUMBER BOX1804500
EVENT NUMBER BOX1804501

LEC
Special weather statement, Sep 6, 3:09 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
409 PM EDT THU SEP 6 2018

CTZ003-004-062115-
Tolland CT-Windham CT-
409 PM EDT THU SEP 6 2018

...LINE OF STRONG THUNDERSTORMS...

At 408 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Chaplin to near Coventry. Movement was east at
15 mph.

Wind gusts of 30 mph, brief downpours, and frequent lightning will
accompany these storms in northeast Connecticut.

Locations impacted include...
Vernon, Mansfield, Windham, Plainfield, Killingly, Tolland, Coventry,
Putnam, Brooklyn, Willington, Canterbury, Bolton, Ashford, Pomfret,
Sterling, Andover, Chaplin, Hampton, Eastford and Scotland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Lightning can strike far away from the storm. Go inside a building
or vehicle. Wait at least 30 minutes until after the storm has
passed to resume outdoor activities.

&&

LAT...LON 4190 7180 4187 7244 4174 7243 4173 7180
TIME...MOT...LOC 2008Z 263DEG 13KT 4177 7213 4181 7239

JWD
Special weather statement, Sep 6, 3:16 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
416 PM EDT THU SEP 6 2018

MAZ004-005-007-012>015-062100-
Southern Worcester MA-Eastern Essex MA-Suffolk MA-Western Norfolk MA-
Central Middlesex County MA-Northern Worcester MA-
Southeast Middlesex MA-
416 PM EDT THU SEP 6 2018

...LINE OF STRONG THUNDERSTORMS HEADING TOWARD BOSTON...

At 414 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Carlisle to Northborough. Movement was
east at 35 mph.

Wind gusts to 40 mph and brief downpours will accompany these storms.

Strong thunderstorms will be near...
  Waltham, Lexington, Concord, Bedford, Lincoln and Carlisle around
  420 PM EDT.
  Arlington, Woburn, Reading, Burlington, Wilmington and Maynard
  around 430 PM EDT.
  Somerville, Framingham, Wakefield, Stoneham, Winchester, Sudbury,
  Wayland and Lynnfield around 435 PM EDT.
  Malden, Peabody, Everett, Chelsea, Natick, Melrose and North
  Reading around 440 PM EDT.
  Lynn, Revere, Wellesley, Saugus, Danvers, Weston and Dover around
  445 PM EDT.
  Newton, Needham, Swampscott and Nahant around 450 PM EDT.
  Boston, Cambridge, Salem, Watertown and Dedham around 5 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Be alert for minor street flooding. Do not drive through flooded
roads or underpasses.

&&

LAT...LON 4255 7074 4254 7077 4251 7079 4249 7082
      4244 7089 4245 7090 4242 7094 4242 7095
      4241 7095 4225 7119 4232 7168 4258 7127
TIME...MOT...LOC 2014Z 277DEG 30KT 4254 7131 4234 7163

JWD

The radar

The Boston radar (KBOX), 101 km away, was scanning. The volume nearest the first event began at 20:22 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tolland

When
September 6, 3:20 PM EST
Where
Tolland County, 1.36 mi NE of Tolland
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
41.882, -72.349

At 3:20 PM EST, wind brought a tree and wires down on Skungamaug Road in Tolland.

Thunderstorm Wind, Hartford

When
September 6, 3:30 PM EST
Where
Hartford County, 1.27 mi WNW of Plantsville
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Amateur Radio
Coordinates
41.584, -72.904

At 3:30 PM EST, wind brought trees and wires down, closing Marion Avenue at Sunnyridge Drive in Southington.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2018Every state in 2018This day in weather historyWarnings in Connecticut, September 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 783650, 783653.